Results 1 to 2 of 2

Thread: Really not sure about this med!ADVICE NEEDED

  1. #1
    Join Date
    Jan 2004
    Location
    , , .
    Posts
    12

    Really not sure about this med!ADVICE NEEDED

    Hi all, ive had depression/anxiety for over 10 years and tried many diff medications, have been on sertraline 50mg for aquite afew years now but anxiety has got increasingly worse especially recently, I started to withdrawal due to what I thought was to minimise panic attacks. My gp referred me to a psychiatrist which at the time I didn't find that helpful- he said its trial and error and I could try either pregabalin or quetiapine - I tried pregabalin and after a few days I stopped it due to it making me feel faint. Now having gone back to my GP after finding it hard to cope she wasn't sure what I should try and said I would need to give quetiapine ago before being referred back to see someone or I could try Prozac (tried it years ago). Having done some research I am very concerned about taking quetiapine- 25mg x a day - it seems there is a lot about how it can cause so many nasty side effects I am not sure if its worth it- I thought id give it a go and once I took it I felt so sleepy, slept well but now I'm still having doubts whether I should risk it as I am going on holiday in 5 days. what do you guys think?anyone had good experience on this drug?

  2. #2
    Join Date
    Jan 2017
    Posts
    1,210

    Re: Really not sure about this med!ADVICE NEEDED

    Quote Originally Posted by Kat1984 View Post
    ive had depression/anxiety for over 10 years and tried many diff medications, have been on sertraline 50mg for aquite afew years now but anxiety has got increasingly worse especially recently, I started to withdrawal due to what I thought was to minimise panic attacks.
    50mg sertraline is the usual minimum therapeutic dose, with most needing to take 100-150mg for good results. Seems to me raising its dose would be the easiest option, and maybe the quickest.

    it seems there is a lot about how it can cause so many nasty side effects I am not sure if its worth it
    I'm not a fan of the current fashion of throwing antipsychotics into the mix at the first hint of an antidepressant not working. They may sometimes be needed, but not anywhere near as much as they are being prescribed for anxiety/depression, imho.

    I especially don't see the point of prescribing quetiapine when mirtazapine (Remeron) has almost the same affect on the brain. The only real difference is quetiapine also mildly affects dopamine reuptake, but doesn't seem that significant in treating anxiety and depression anyway.

    once I took it I felt so sleepy,
    Sedation is the main quetiapine effect. It is a potent antihistamine.

    I'm still having doubts whether I should risk it as I am going on holiday in 5 days.
    I don't think it will cause significant problems in the short-term, but, imho, there are better longer-term options. Your main issue is likely to be sedation so take extra care when doing something potentially hazardous such as driving as reaction times may be affected.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Reduced quickly....bad advice from Doctor! Advice needed please!
    By Laura1989 in forum Citalopram / Celexa
    Replies: 7
    Last Post: 26-02-13, 23:28
  2. When to tell? Advice needed
    By Edie in forum Social Anxiety
    Replies: 4
    Last Post: 13-10-12, 08:14
  3. Advice needed please...
    By Alicat in forum Health Anxiety
    Replies: 1
    Last Post: 09-07-11, 20:18
  4. advice needed
    By mumof4 in forum General Anxiety / Generalised anxiety disorder (GAD)
    Replies: 4
    Last Post: 21-01-09, 20:14
  5. some advice needed please
    By miss motown in forum Health Anxiety
    Replies: 4
    Last Post: 14-12-07, 11:40

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •